Alert archive / New York / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 91, NWS Buffalo, NY

July 8, 2008Chautauqua County, New York

NWS Buffalo, NY issued this severe thunderstorm warning at Jul 8, 2008, 4:33 PM EDT for Chautauqua County, New York. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 8, 2008, 4:33 PM EDT (20:33 UTC)
Expired
Jul 8, 2008, 5:30 PM EDT
In force
57 min
Issued by
NWS Buffalo, NY
Area
Storm-based polygon

County Chautauqua County, NY

The radar

The Buffalo radar (KBUF), 116 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 8.6 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2008-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 79 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2008-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -74 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
79 J/kg
Mixed-layer CIN
-124 J/kg
Mixed-layer LCL
1295 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-74 m²/s²
0-3 km storm-relative helicity
-61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBUF 082034
SVRBUF
NYC013-082130-
/O.NEW.KBUF.SV.W.0091.080708T2033Z-080708T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
433 PM EDT TUE JUL 8 2008

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CHAUTAUQUA COUNTY IN WESTERN NEW YORK

* UNTIL 530 PM EDT

* AT 430 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 8 MILES
  WEST OF CLYMER...OR 30 MILES WEST OF JAMESTOWN...AND MOVING EAST AT
  30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CLYMER BY 445 PM EDT...
  LAKEWOOD BY 520 PM EDT...
  JAMESTOWN WEST BY 525 PM EDT...
  JAMESTOWN BY 530 PM EDT...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD 
TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS 
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. 
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE 
STRUCK BY LIGHTNING.

LAT...LON 4214 7977 4245 7907 4199 7908 4199 7916
      4200 7917 4199 7961 4200 7962 4199 7976
      4200 7977 4208 7978
TIME...MOT...LOC 2033Z 258DEG 24KT 4202 7973

$$

RSH
3 follow-up statements
000 
WWUS51 KBUF 082104
SVSBUF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
503 PM EDT TUE JUL 8 2008

NYC013-082130-
/O.CON.KBUF.SV.W.0091.000000T0000Z-080708T2130Z/
CHAUTAUQUA NY-
503 PM EDT TUE JUL 8 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR SOUTHEASTERN CHAUTAUQUA COUNTY...

AT 500 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR PANAMA...OR 13 MILES WEST OF JAMESTOWN...MOVING EAST AT
30 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  LAKEWOOD BY 515 PM EDT...
  JAMESTOWN WEST BY 520 PM EDT...
  JAMESTOWN BY 525 PM EDT...
  FREWSBURG BY 530 PM EDT...

LAT...LON 4200 7917 4199 7953 4224 7947 4245 7907
      4199 7908 4199 7916
TIME...MOT...LOC 2103Z 260DEG 25KT 4205 7942

$$

RSH
000 
WWUS51 KBUF 082117
SVSBUF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
517 PM EDT TUE JUL 8 2008

NYC013-082130-
/O.CON.KBUF.SV.W.0091.000000T0000Z-080708T2130Z/
CHAUTAUQUA NY-
517 PM EDT TUE JUL 8 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR SOUTHEASTERN CHAUTAUQUA COUNTY...

AT 515 PM EDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM CHERRY CREEK TO FALCONER TO 
JAMESTOWN WEST...MOVING EAST AT 30 MPH.

LAT...LON 4200 7917 4199 7953 4224 7947 4245 7907
      4199 7908 4199 7916
TIME...MOT...LOC 2117Z 260DEG 25KT 4229 7907 4213 7914
          4203 7925

$$

RSH
000 
WWUS51 KBUF 082133
SVSBUF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
532 PM EDT TUE JUL 8 2008

NYC013-082142-
/O.EXP.KBUF.SV.W.0091.000000T0000Z-080708T2130Z/
CHAUTAUQUA NY-
532 PM EDT TUE JUL 8 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CHAUTAUQUA COUNTY
HAS EXPIRED...

AT 532 PM EDT NATIONAL WEATHER SERVICE RADAR SHOWED THAT THE SEVERE
THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER
SEVERE...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.

EVEN SO...DOPPLER RADAR INDICATED THAT HEAVY RAIN AND GUSTY WINDS TO 
35 MILES AN HOUR WERE STILL POSSIBLE FROM THE THUNDERSTORM.

LAT...LON 4200 7917 4199 7953 4224 7947 4245 7907
      4199 7908 4199 7916
TIME...MOT...LOC 2117Z 260DEG 25KT 4229 7907 4213 7914
          4203 7925

$$

RSH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 3:25 PM EDT, 1 hour 8 minutes earlier.

Area forecast discussion, Jul 8, 3:25 PM EDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
325 PM EDT TUE JUL 8 2008

.SYNOPSIS...
OUR VERY WARM AND HUMID WEATHER WILL TEMPORARILY COME TO AN END
LATER TONIGHT AND WEDNESDAY AS A SLOW MOVING COOL FRONT WILL CROSS
OUR REGION. WIDESPREAD SHOWERS AND THUNDERSTORMS WILL ACCOMPANY THIS
FRONTAL PASSAGE...WITH SOME OF THE STORMS TONIGHT PRODUCING
LOCALIZED HEAVY RAINS. THE FRONT WILL BE FOLLOWED BY COOLER AND MORE
COMFORTABLE CONDITIONS WEDNESDAY NIGHT INTO FRIDAY...THEN THE HEAT
AND HUMIDITY WILL BUILD AGAIN FOR MUCH OF THE WEEKEND.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
MOSTLY SUNNY SKIES WILL PREVAIL ACROSS MUCH OF THE REGION EARLY THIS
EVENING AS A LINE OF THUNDERSTORMS IS BEGINNING TO FIRE JUST TO OUR
WEST. THIS WILL BRING THE ACTIVITY TO THE WESTERN SECTIONS BY SUNSET
...CONTINUING TO MOVE ACROSS THE REGION OVERNIGHT. GOOD LOW LEVEL
MOISTURE CONVERGENCE AND AN UPPER JET WILL HELP TO ORGANIZE THE
CONVECTION EVEN MORE. WHILE SOME SMALL HAIL IS POSSIBLE WITH THESE
STORMS BIGGER CONCERN WILL BE THE AMOUNT OF RAINFALL THAT
ACCOMPANIES THEM. PWS INCREASE TO OVER TWO INCHES TONIGHT AND
POSSIBLE BACK BUILDING CELLS MEAN A CLOSE EYE WILL HAVE TO BE KEPT
ON PRECIP TOTALS AND THE POSSIBILITY OF POOR DRAINAGE AND/OR FLASH
FLOODING.

THE ACTUAL COLD FRONT IS FORECAST TO PUSH ACROSS FAR WESTERN NEW
YORK TOWARD DAYBREAK TOMORROW AND THEN CONTINUE ACROSS THE CWA.
SHOWERS MAY LINGER A BIT DURING THE MORNING WITH CLEARING SKIES
DURING THE AFTERNOON. TEMPS WEDNESDAY WILL BE A FEW DEGREES COOLER
THAN TODAY BUT STILL A BIT ABOVE THE NORM FOR EARLY JULY.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/...
THIS PERIOD WILL CERTAINLY PROVE TO BE UNEVENTFUL WITH NO SEVERE
WEATHER AND MOST LIKELY NO PRECIPITATION. ENJOY.

LEFTOVER POST FRONTAL MOISTURE THAT MAY BE LINGERING ACROSS THE
REGION WEDNESDAY EVENING WILL FINALLY CLEAR OUT DURING THE COURSE OF
WEDNESDAY NIGHT...WHILE THE PASSAGE OF ITS UPPER LEVEL H5 SUPPORT
WILL USHER IN SEASONABLY COOL CONDITIONS. H85 TEMPS WILL DROP JUST
BELOW 10C DURING THE COURSE OF THE NIGHT...AND THIS WILL HELP TO
SEND SFC TEMPS DOWN INTO THE 50S FOR THE VAST MAJORITY OF THE REGION.

ON THURSDAY...A H5 RIDGE OVER THE OHIO VALLEY WILL BUILD EAST ACROSS
THE LOWER GREAT LAKES. THIS WILL PRODUCE A FINE SUNNY DAY ACROSS OUR
REGION...WITH H85 TEMPS BELOW 10 KEEPING SFC MAX TEMPS FROM RISING
OUT OF THE 70S. THE WEST TO NORTHWEST FLOW WILL ALSO ADVECT
NOTICEABLY LOWER DEW POINTS INTO THE REGION..WITH TDS GENERALLY IN
THE MID 50S RTAHER THAN THE 60S AND LOWER 70S.

ANOTHER COOL NIGHT WILL THEN FOLLOW FOR THURSDAY NIGHT AS THE SFC
RIDGE WILL CREST ACROSS OUR REGION. LIGHT WINDS WITH CLR/PC SKIES
WILL ALLOW TEMPS TO ONCE AGAIN FALL INTO THE 50S...WITH WIDESPREAD
40S EXPECTED FOR THE INTERIOR WRN SOUTHERN TIER AND ALSO FOR THE TUG
HILL REGION EAST OF LK ONTARIO.

FOR FRIDAY...THE SFC RIDGE WILL START TO MOVE EAST OF OUR REGION
WITH DEEP WARM ADVECTION SETTING UP ACROSS ALL OF WESTERN AND NORTH
CENTRAL NEW YORK. THE WARM ADVECTION COULD GENERATE A FAIR AMOUNT OF
ALTO-CU...BUT ANY UNUSETTLED WEATHER WILL LIKELY REMAIN NORTH OF THE
LAKES WHERE GREATER ISENTROPIC LIFT WILL BE FOUND.

THE WARM ADVECTION WILL RAISE H85 TEMPS TO BETWEEN +16C (FAR WESTERN
COUNTIES) AND +12C (EAST OF LK ONTARIO). AFTER A ONE DAY REPRIEVE...
THIS WILL ALLOW SFC MAX TEMPS TO RECOVER BACK INTO THE 80S FOR MUCH
OF THE REGION.

THIS PERIOD WILL END ON A WARM NOTE AS A BROAD SOUTH TO SOUTHWEST
FLOW WILL BLANKET OUR REGION WITH H85 TEMPS BETWEEN +16 AND 18C FOR
FRIDAY NIGHT. WE WILL BE FIRMLY ENTRENCHED WITHIN THE WARM SECTOR BY
THIS POINT...SO FRIDAY NIGHT WILL BE A WARM ONE WITH MINS IN THE LOW
TO MID 60S FOR A LARGE PORTION OF THE FORECAST AREA. FOR THE IAG
FRONTIER...THOSE MINS WILL BE IN THE MID TO UPER 60S. THIS WILL SET
THE STAGE FOR WHAT SHOULD BE A VERY WARM...IF NOT A HOT DAY ON
SATURDAY.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
A LOW AMPLITUDE FLOW FOUND OVER THE GREAT LAKES REGION TO START THIS
PERIOD WILL GRADUALLY EVOLVE INTO A TROUGH IN RESPONSE TO A
PROGRESSIVE RIDGE THAT WILL MAKE ITS WAY OVER THE CENTER OF THE
COUNTRY. THIS WILL TRANSLATE INTO A TREND TOWARDS COOLER WEATHER...
BUT WE WILL HAVE TO MAKE IT THROUGH A HOT DAY ON SATURDAY FIRST. THE
FORECAST DETAILS...

A DEEP H5 LOW CRUISING ACROSS CENTRAL ONTARIO ON SATURDAY WILL
CIRCULATE VERY WARM +18 TO 20C H85 AIR ACROSS OUR REGION WITH DEW
POINTS CLIMBING BACK ABOVE 60F. THIS WILL MAKE FOR A HOT AND
SOMEWHAT STICKY AFTERNOON...WITH THE BULK OF THE REGION BEING CAPPED
WITH NO CONVECTION. THE ONLY REAL RISK OF ANY CONVECTION WILL COME
OVER THE FINGER LAKES AND PORTIONS OF THE WRN SOUTHERN TIER AS A
RESULT OF POSSIBLE INITIATION ALONG A LAKE BREEZE BOUNDARY.

ON SATURDAY NIGHT...THE NEXT COLD FRONT WILL MAKE ITS WAY ACROSS THE
REGION. WILL MAINTAIN CHC POPS FOR THIS PERIOD...BUT HAVE RAISED
FROM 30 TO 40 GIVEN MODEL CONSISTENCY AND TREND OF INCREASED
INSTABILITY.

MUCH MORE UNCERTAINTY WILL COME INTO THE FORECAST FOR SUNDAY AS
THERE IS LITTLE CONSENSUS AMONG THE OPERATIONAL MODELS AS TO HOW FAR
SOUTH THE FRONTAL SYSTEM WILL BE SUNDAY AFTERNOON. WHILE SUNDAY
SHOULD BE MAINLY RAINFREE...HAVE INTRODUCED LOW CHC POPS FOR THE
BULK OF THE DAY (ESP. EAST OF GEN VALLEY) AND HAVE ALSO SLOWED THE
TREND OF LOWERING TDS.

MONDAY AND TUESDAY WILL THEN PROOVE TO BE QUITE PLEASANT AS CANADIAN
HIGH PRESSURE WILL BUILD ACROSS ALL OF THE GREAT LAKES. PLENTY OF
SUNSHINE IS EXPECTED FOR BOTH DAYS WITH COMFORTABLE TEMPERATURES AND
RELATIVELY LOW HUMIDITY LEVELS.

&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
MAINLY VFR CONDITIONS PREVAIL ACROSS MUCH OF THE REGION FOR A FEW
MORE HOURS THIS AFTN. A LINE OF SHWRS/TSTMS NOW DEVELOPING TO OUR
WEST EXTENDS FROM TORONTO ACROSS LONG POINT TO NEAR CLEVELAND WITH
LAKE ERIE INHIBITING GROWTH OVER THE LAKE. AS YET, LITTLE
CONVECTION FIRING OVER THE FINGER LAKES OR ALONG THE LAKE ERIE
BREEZE.

PRECIP/CONVECTION AHEAD OF APPROACHING COLD FRONT WILL BECOME
BETTER ORGANIZED WITH CONDS OCNLY LOWERING TO MVFR AFTER DARK...
CONTINUING OVERNIGHT. SHOWERS/TSTMS WILL LINGER ACROSS THE REGION
THROUGH THE MORNING HOURS WITH CONDITIONS IMPROVING TO VFR FROM
WEST TO EAST DURING THE LATE MORNING.

OUTLOOK...
WEDNESDAY...VFR/MVFR IN SHOWERS AND THUNDERSTORMS DURING THE
MORNING BUT IMPROVING THROUGH THE DAY. THURSDAY THROUGH
SATURDAY...VFR.

&&

.MARINE...
WIDESPREAD THUNDERSTORMS ARE EXPECTED ACROSS BOTH LAKES ERIE AND
ONTARIO INTO WEDNESDAY MORNING. RECREATIONAL MARINERS SHOULD THINK
TWICE...OR AT LEAST PAY CLOSE ATTENTION TO NOAA WEATHER RADIO...
BEFORE HEADING OUT TONIGHT.

A SLOW MOVING COLD FRONT WILL CROSS LAKES ERIE AND ONTARIO LATER
TONIGHT AND WEDNESDAY MORNING. THUNDERSTORMS ARE ALREADY FORMING OUT
IN ADVANCE OF THIS FRONT ON LAKE ERIE...AND THE STORMS ARE EXPECTED
TO BECOME MORE WIDESPREAD DURING THE COURSE OF TONIGHT. THESE STORMS
WILL BE CHARACTERIZED BY VERY HEAVY RAIN...FREQUENT LIGHTNING AND
THE POSSIBILITY OF WIND GUSTS IN EXCESS OF 35 KNOTS.

BESIDES THE THREAT OF THUNDERSTORMS TONIGHT...WINDS WILL REMAIN
BELOW SMALL CRAFT ADVISORY CRITERIA...ALTHOUGH WINDS WILL BECOME
FRESH SOUTHWESTERLY ON LAKE ERIE FOR SEVERAL HOURS. LIGHTER WINDS
WILL BE FOUND ON LAKE ONTARIO...WITH WAVES ON BOTH LAKES NOT
EXCEEDING 3 FEET. REMEMBER THAT WINDS AND WAVES THOUGH CAN BE
HIGHER...IN AND NEAR THUNDERSTORMS.

ON WEDNESDAY...WHILE THERE WILL BE THE CHANCE FOR SHOWERS AND
THUNDERSTORMS...THE BULK OF THE DAY SHOULD BE RAINFREE. RECREATIONAL
MARIERS SHOULD ONCE AGAIN DOUBLE CHECK FORECASTS BEFORE HEADING OUT
OF PORT THOUGH. WINDS ON BOTH LAKES WILL BECOME WEST TO NORTHWEST
AND INCREASE FROM MODERATE TO FRESH BY EARLY AFTERNOON.

WEDNESDAY NIGHT AND THURSDAY WILL FEATURE A MODERATE BREEZE WITH
WAVES REMAINING WELL BELOW ADVSORY CRITERIA.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...RSH
NEAR TERM...LEVAN
SHORT TERM...RSH
LONG TERM...RSH
AVIATION...LEVAN
MARINE...RSH
Hazardous weather outlook, Jul 8, 3:07 PM EDT, 1 hour 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
307 PM EDT TUE JUL 8 2008

NYZ001>008-010>014-019>021-085-091915-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
307 PM EDT TUE JUL 8 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE REGION AHEAD OF A
COLD FRONT. SOME OF THESE STORMS PRODUCE MAY HEAVY RAINFALL. LARGE
AMOUNTS OF RAIN OFTEN IN SHORT AMOUNTS OF TIME COULD RESULT IN
POOR DRAINAGE OR FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-091915-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
307 PM EDT TUE JUL 8 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

In the hours before

Special weather statement, Jul 8, 4:13 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
413 PM EDT TUE JUL 8 2008

NYZ012-019-020-085-082130-
WYOMING-CHAUTAUQUA-CATTARAUGUS-SOUTHERN ERIE-
INCLUDING THE CITIES OF...WARSAW...JAMESTOWN...OLEAN...
ORCHARD PARK...SPRINGVILLE
413 PM EDT TUE JUL 8 2008

AT 415 PM A LINE OF THUNDERSTORMS EXTENDED FROM WESTERN CHAUTAUQUA
COUTY, ACROSS SOUTHERN ERIE COUNTY INTO WEST CENTRAL WYOMING
COUNTY. FREQUENT THUNDERSTORMS CAN BE EXPECTED IN THESE SAME AREAS
THROUGH 6. SOME OF THE THUNDERSTORMS WILL CONTAIN TORRENTIAL
DOWNPOURS AND GUSTY WINDS. IN AREAS WHERE THE ACTIVITY IS MOEW
FREQUENT, SOME POOR DRAINAGE FLOODING CAN BE EXPECTED.

Nearby

Severe Thunderstorm Warnings in New York, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.